[Skip to Content]
[Skip to Content Landing]
Article
September 1993

Papular Lesions in an Immunocompromised Patient

Author Affiliations

Texas Tech University Medical School, Lubbock

Arch Dermatol. 1993;129(9):1191-1192. doi:10.1001/archderm.1993.01680300119022
Abstract

REPORT OF A CASE  A 62-year-old man with severe arteriosclerotic peripheral vascular disease developed anemia and leukocytosis responsive to oral corticosteroids. Cutaneous involvement consisted of a long history of a scaling dermatosis of the planta and dystrophic, thickened toenails. After the initiation of prednisone therapy in early 1988, the dermatosis of his feet spread to involve the dorsum of his right foot, ankle, and lower leg and his left forearm. The scaly plaques were erythematous, annular, and serpiginous with a markedly positive potassium hydroxide preparation. Ciclopiroxolamine (Loprox) cream was begun with modest improvement. These plaques would also wax and wane with adjustments in the prednisone dosage, improving with reduction in dosage and worsening with increases. In September 1988, the character of the lesions on the left forearm changed into firm, reddish-purple, nonblanching, nontender 4- to 10-mm papules (Figure 1). The histologic findings are demonstrated in Figures 2 and 3.What is your diagnosis?

First Page Preview View Large
First page PDF preview
First page PDF preview
×